# SDR 2005FA0000270

- Difficulty date: September 28, 2004
- Submitted: March 9, 2005
- Operation: General aviation
- Aircraft: N28127
- Make and model: Blanca 1730A
- Aircraft serial: 8030972
- Engine: Cont IO520K
- Propeller: Hartzl HCC3YF1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 649358CN
- Condition: Separated
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT ANNUAL INSP- 2 WEEKS PRIOR- REPLACED EXHAUST AND INTAKE VALVES ON NR 2 CYLINDER DUE TO LOW COMPRESSION.  FLEW 6 HOURS PRIOR TO INCIDENT.  IN CRUISE FLIGHT, ENGINE SUDDENLY RAN VERY ROUGH WITH VIBRATION.  VFR WITH FLIGHT FOLLOWING.  DECLARED EMERGENCY AND LANDED AT NEAREST AIRPORT(3F3), 18 MILES AWAY.  POST FLIGHT INSPECTION:  NR 2 CYLINDER BROKE INTO 2 PIECES- SEPARATED AT TOP OF BARREL AND JUNCTURE OF HEAD.  HEAD WAS HELD ON BY VALVE COVER AND PUSH RODS.  THIS CYLINDER IS REPORTEDLY NOT SUBJECT TO EXISTING ADS OR MANDATORY SB THAT COVER OTHER ECI CYLINDERS WITH SIMILAR PROBLEMS.  (SW05200502730)
